CaltechAUTHORS
  A Caltech Library Service

Optimal contracting with moral hazard and behavioral preferences

Chang, Hualei and Cvitanić, Jakša and Zhou, Xun Yu (2015) Optimal contracting with moral hazard and behavioral preferences. Journal of Mathematical Analysis and Applications, 428 (2). pp. 959-981. ISSN 0022-247X. http://resolver.caltech.edu/CaltechAUTHORS:20160108-095142845

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20160108-095142845

Abstract

We consider a continuous-time principal–agent model in which the agent's effort cannot be contracted upon, and both the principal and the agent may have non-standard, cumulative prospect theory type preferences. We find that the optimal contracts are likely to be “more nonlinear” than in the standard case with concave utility preferences. In the special case when the principal is risk-neutral, we show that she will offer a contract which effectively makes the agent less risk averse in the gain domain and less risk seeking in the loss domain, in order to align the agent's risk preference better with the principal's.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/j.jmaa.2015.03.027DOIArticle
http://www.sciencedirect.com/science/article/pii/S0022247X15002516PublisherArticle
ORCID:
AuthorORCID
Cvitanić, Jakša0000-0001-6651-3552
Additional Information:© 2015 Elsevier Inc. Received 16 August 2014, Available online 20 March 2015. The authors are indebted to Hanqing Jin for a discussion related to randomization, and to an anonymous referee for detailed comments that have led to an improved version of the paper.
Subject Keywords:Principal–agent problem; Cumulative prospect theory; Contracts; Moral hazard; Control; Backward stochastic differential equation
Record Number:CaltechAUTHORS:20160108-095142845
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20160108-095142845
Official Citation:Hualei Chang, Jakša Cvitanić, Xun Yu Zhou, Optimal contracting with moral hazard and behavioral preferences, Journal of Mathematical Analysis and Applications, Volume 428, Issue 2, 15 August 2015, Pages 959-981, ISSN 0022-247X, http://dx.doi.org/10.1016/j.jmaa.2015.03.027. (http://www.sciencedirect.com/science/article/pii/S0022247X15002516)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:63489
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:08 Jan 2016 20:25
Last Modified:08 Jan 2016 20:25

Repository Staff Only: item control page